Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 317, NWS Kansas City, MO

November 6, 20084 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Nov 6, 2008, 9:30 AM CST for 4 counties in Missouri. It took effect at Nov 6, 2008, 6:43 PM CST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2008, 9:30 AM CST (15:30 UTC)
In effect from
Nov 6, 2008, 6:43 PM CST
Expired
Nov 8, 2008, 10:57 AM CST
In force
40 hr
Issued by
NWS Kansas City, MO
Flood severity
Moderate

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 30.47 ft at Nov 7, 2008, 11:00 AM CST.

actionminormoderate10203011/0611/0711/0811/09
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 6, 5:49 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 6, 5:49 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CST THU NOV 6 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 443 AM CST THU NOV 6 2008/

PRECIP WILL CONTINUE TO MOVE NORTHEAST AS THE PSUEDO COLD
FRONT/TROUGH MOVES EAST-NORTHEAST. SOMEWHAT CONCERNED ABOUT NEARING
WIND ADVISORY CRITERIA IN THE WEST AND NORTHWEST PORTIONS OF THE
FORECAST AREA THIS AFTERNOON. 850MB WINDS ARE EXPECTED TO BE AROUND
40 KTS...BUT IT IS FROM A MUCH MORE FAVORABLE DIRECTION. IN THE
END...THINK WE WILL STAY JUST BELOW CRITERIA.

WHILE HIGH TEMPERATURES WILL BE COOLER TODAY THAN THE LAST SEVERAL
DAYS...THE TRUE COLD AIR WILL BE HELD FARTHER NORTH...CLOSER TO THE
UPPER LEVEL SYSTEM. WESTERLY WINDS WILL ADD DOWNSLOPE AFFECTS...NOT
ALLOWING TEMPERATURES TO DROP MUCH IF ANY BELOW SEASONAL NORMALS.
THE STRONGER COLD AIR ADVECTION SHOULD TAKE PLACE TONIGHT...AFTER A
SECONDARY VORT LOBE ROTATES THROUGH THE REGION.

ON FRIDAY...AN ADDITIONAL WAVE ROTATING AROUND THE UPPER LOW SHOULD
BRING ENOUGH COLD AIR AND MOISTURE TO SUPPORT SOME SHOWER ACTIVITY.
FORECAST SOUNDINGS OVER FAR NORTHERN MISSOURI SUGGEST DEEP ENOUGH
SATURATION AND COLD ENOUGH OF A SOUNDING TO SUPPORT SNOW SHOWERS IN
THOSE LOCATIONS. WILL KEEP IT AS RAIN OR SNOW IN THE FORECAST...AS
SURFACE TEMPERATURES MAY STILL BE WARM ENOUGH TO MAKE SNOW MARGINAL.
HOWEVER...IF SNOW SHOULD OCCUR...EVEN WITH THE WARM GROUND...SOME
MINOR ACCUMULATIONS MAY OCCUR...ESPECIALLY TOWARD THE IOWA BORDER.
ANY ACCUMULATIONS WHICH DO OCCUR...WILL MELT QUICKLY AFTER THE SNOW
ENDS.

NO CHANGES MADE PAST SATURDAY NIGHT.

NRR

&&

.AVIATION...

SFC COLD FRONT HAS PUSHED WELL PAST THE TERMINALS THIS MORNING WITH
CLEAR SLOT NOW ROTATING ACROSS EASTERN KANSAS INTO WESTERN MISSOURI.
THIS SHOULD PROVIDE AT LEAST A FEW HOURS OF SKC CONDITIONS BEFORE
UPSTREAM CLOUD DECK ROTATES BACK ACROSS THE AREA. ROUGH INTERPOLATION
HAS THIS DECK ARRIVING AT KMCI AND KMKC BY 16-17Z. ADDITIONAL SCT TO
BKN 5KFT CLOUDS AHEAD OF MAIN DECK ACROSS SOUTHERN NEBRASKA WHICH
SHOULD REACH KSTJ A LITTLE SOONER...AND HAVE INDICATED THIS WITH AN
EARLIER ARRIVAL. OTHERWISE...WITH 35-40KT H85 FLOW EXPECTED OVERHEAD
BY THIS AFTERNOON...STEEPENING LAPSE RATES PROMOTING DEEPER MIXING
SHOULD ALLOW DOWNWARD MOMENTUM TRANSFER TO RESULT IN GUSTY CONDITIONS
BY LATE MORNING INTO THE AFTERNOON HOURS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Nov 6, 5:56 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CST THU NOV 6 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
556 AM CST THU NOV 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UPPER LEVEL STORM SYSTEM WILL LINGER ACROSS IOWA THROUGH
FRIDAY...AND COULD BRING ENOUGH ENERGY AND COOL AIR INTO FAR
NORTHERN MISSOURI FRIDAY AFTERNOON...TO ALLOW FOR A RAIN/SNOW
MIX...OR CHANGEOVER TO ALL SNOW. VERY MINOR ACCUMULATIONS OF SNOW MAY
BE POSSIBLE...PARTICULARLY ON GRASSY SURFACES NEAR THE MISSOURI-
IOWA BORDER.

ANOTHER POTENT STORM SYSTEM IS FORECAST TO APPROACH THE OUTLOOK AREA
FROM THE SOUTHWEST ON MONDAY...AND COULD PROVIDE ENOUGH ENERGY AND
COLD AIR TO PRODUCE SNOW OR A RAIN/SNOW MIX OVER PORTIONS OF THE
REGION. THERE REMAINS A GREAT DEAL OF UNCERTAINTY REGARDING THE TRACK
AND TIMING OF THIS SYSTEM...SO THE POTENTIAL FOR ANY ACCUMULATING
SNOWFALL ALSO REMAINS HIGHLY UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:59 PM CSTSevere Thunderstorm WarningEAXBates46 min
Nov 5, 11:55 PM CSTRiver Flood WarningEAXBates, Cass, Henry47 hr
Nov 6, 6:22 AM CSTRiver Flood WarningEAXCass, Henry, Johnson26 hr
Nov 6, 6:22 AM CSTRiver Flood WarningEAXJohnson, Pettis26 hr
Nov 6, 6:22 AM CSTRiver Flood WarningEAXCooper, Saline4 days
Nov 6, 6:22 AM CSTRiver Flood WarningEAXCarroll47 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.